Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 24, 2015, 3:38 AM CDT for Furnas County, Nebraska; Osborne County, Phillips County, Rooks County, Kansas. It took effect at Mar 24, 2015, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2015, 3:38 AM CDT (08:38 UTC)
- In effect from
- Mar 24, 2015, 2:00 PM CDT
- Expired
- Mar 24, 2015, 7:57 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Furnas County, NE
The radar
The Grand Island radar (KUEX), 106 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2701 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS83 KGID 240838 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 338 AM CDT TUE MAR 24 2015 KSZ005-017-018-NEZ082-241700- /O.UPG.KGID.FW.A.0005.150324T1900Z-150325T0100Z/ /O.NEW.KGID.FW.W.0007.150324T1900Z-150325T0100Z/ PHILLIPS-ROOKS-OSBORNE-FURNAS- 338 AM CDT TUE MAR 24 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...018 AND 082... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 017 ROOKS AND FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS. * WINDS...NORTHWESTERLY WITH SUSTAINED SPEEDS OF 15 TO 25 MPH...AND GUSTS APPROACHING 30 MPH AT TIMES. * RELATIVE HUMIDITY...VALUES ARE FORECAST TO FALL INTO THE 15 TO 20 PERCENT RANGE BY MID AFTERNOON. * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL SPREAD QUICKLY... BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
934 WWUS83 KGID 241628 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1128 AM CDT TUE MAR 24 2015 KSZ005-017-018-NEZ082-250100- /O.CON.KGID.FW.W.0007.150324T1900Z-150325T0100Z/ PHILLIPS-ROOKS-OSBORNE-FURNAS- 1128 AM CDT TUE MAR 24 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 017...018 AND 082... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 017 ROOKS AND FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS. * WIND...FROM THE NORTHWEST AT 15 TO 25 MPH...ACCOMPANIED BY GUSTS TO AROUND 30 MPH. * RELATIVE HUMIDITY...IN THE 15 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL SPREAD QUICKLY... BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BRYANT
753 WWUS83 KGID 250057 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 757 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING CANCELLED... KSZ005-017-018-NEZ082-250200- /O.CAN.KGID.FW.W.0007.000000T0000Z-150325T0100Z/ PHILLIPS-ROOKS-OSBORNE-FURNAS- 757 PM CDT TUE MAR 24 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...018 AND 082... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE BEGUN TO SUBSIDE AND RELATIVE HUMIDITY VALUES ARE BEGINNING TO IMPROVE...AND THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ ROSSI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 12:34 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 24, 12:34 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1234 AM CDT TUE MAR 24 2015
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 321 PM CDT MON MAR 23 2015
PRIMARY CONCERN IS THE CHANCE FOR PRECIPITATION TONIGHT AND TOMORROW
MORNING ACROSS THE AREA.
SOFTWARE UPGRADE THIS MORNING SO WE ARE MISSING SOME MODEL DATA AND
AM GETTING A LATE START BUT OTHERWISE THE SYSTEM UPGRADE HAS
RESULTED IN NO MAJOR ISSUES.
STARTING WITH THE BIG PICTURE ALOFT...WATER VAPOR IMAGERY AND UPPER
AIR DATA SHOWING A LOW AMPLITUDE PATTERN OVER THE COUNTRY WITH WEAK
TROUGHING IN THE EAST...WEAK RIDGING CENTRAL AND A NEGATIVE TILTED
TROUGH MOVING INTO THE PACIFIC NORTHWEST. DECENT HEIGHT FALLS NOTED
WITH THE WESTERN TROUGH AT 500 MB OF 50 TO 70 METERS IN THE LAST 12
HRS. CAN ALSO SEE ANOTHER WAVE AHEAD OF THE MAIN WAVE LOCATED NEAR
THE FOUR CORNERS REGION. AT THE SURFACE...LOW PRESSURE STRETCHED
FROM WEST CENTRAL MONTANA TO THE TEXAS PANHANDLE. THE FRONT THAT
PASSED SOUTH THROUGH OUR AREA ON SUNDAY WAS HUNG UP NEAR THE OK/KS
BORDER. VISIBLE IMAGERY NOTED LOW CLOUDS OVER THE NORTHEAST PART OF
THE CWA THIS MORNING BUT THESE HAVE MOVE NORTHEAST AND/OR DISSIPATED
SINCE THEN LEAVING THIN HIGH CLOUDS OVER THE CWA.
THE PATTERN SHOULD BE PROGRESSIVE WITH THE LEAD WAVE MOVING IN THIS
EVENING AND THE PRIMARY WAVE MOVING OVER THE CWA TOMORROW MORNING
AFTER SUNRISE. LOOKS LIKE THE BEST INSTABILITY WILL OCCUR BETWEEN 03
AND 09Z AND PRIMARILY OVER THE SOUTHERN HALF OF THE CWA WHERE MUCAPE
VALUES COULD APPROACH 1000 J/KG. RESPECTABLE 0-6KM BULK SHEAR VALUES
OF 40-50 KT AT THAT TIME. CHECKING PERCEPTIBLE WATER
VALUES...THEY ARE A BIT ON THE LOW SIDE. STILL LOOKS LIKE THE MOST
LIKELY AREA FOR TSTMS WILL BE IN THE SOUTHERN PART OF THE CWA DUE
TO ITEMS NOTED ABOVE ALONG WITH FRONTAL BOUNDARY LIFTING NORTH
ACROSS KANSAS AND A LOW LEVEL JET THAT REALLY GETS GOING IN THE
04-09Z TIMEFRAME WITH THE BEST CONVERGENCE AREA FROM THIS JET OVER
NORTHERN KS. SO ELEVATED TSTMS...SOME STRONG TO MARGINALLY SEVERE
STILL LOOK ON TRACK.
INSTABILITY WANES OVER THE REGION AFTER 09-12Z. BUT WITH MAIN
SHORTWAVE TO THE WEST DRAGGING A SURFACE FRONT TOWARDS US...CHANCE
FOR SHOWERS AND MAYBE AN ISOLATED TSTM OR TWO WILL CONTINUE INTO
THE MORNING HOURS. IF THE SPEED OF THE SYSTEM REMAINS AS
PREDICTED...SHOULD SEE DRYING FROM WEST TO EAST DURING THE
AFTERNOON. WILL NEED TO CHECK FIRE WEATHER ISSUES FOR OUR
SOUTHWEST FOR TUESDAY AFTERNOON AS WINDS AND RH COULD APPROACH RED
FLAG CRITERIA.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 321 PM CDT MON MAR 23 2015
THE UPPER LEVEL WAVE HAS MOVED TO THE EAST BY TUESDAY EVENING AND
THE PRECIPITATION IS OUT OF THE AREA AS WELL. TEMPERATURES WILL BE A
LITTLE COOLER AGAIN...BUT STILL ABOVE NORMAL FOR THIS TIME OF YEAR.
LATE TUESDAY NIGHT THERE IS A COLD FRONT THAT MOVES THROUGH THE AREA
AND WEDNESDAY THROUGH THURSDAY THERE IS COLD ADVECTION ACROSS THE
AREA. TEMPERATURES WILL BE A BIT COOLER ON WEDNESDAY...THEN COOLER
STILL ON THURSDAY. TEMPERATURES WEDNESDAY NIGHT INTO THURSDAY WILL
BE BACK AROUND NORMAL FOR THIS TIME OF YEAR.
THE NEXT UPPER LEVEL WAVE WILL MOVE INTO THE AREA THURSDAY AFTERNOON
AND THURSDAY NIGHT. THERE IS A SLIGHT CHANCE FOR SOME PRECIPITATION
THURSDAY NIGHT...BUT IT SHOULD BE MAINLY IN THE SOUTHWEST CLOSER TO
THE UPPER WAVE. HAVE WENT WITH RAIN AND SNOW SINCE TEMPERATURES WILL
BE AROUND FREEZING.
WARM ADVECTION STARTS BACK UP ON FRIDAY...BUT TEMPERATURES ARE SLOW
TO WARM AND WILL BE ABOUT THE SAME AS THURSDAY. TEMPERATURES RETURN
TO THE 60S FOR SATURDAY AND INTO THE 70S ON SUNDAY AS AN UPPER LEVEL
RIDGE NUDGES CLOSER TO THE AREA AND THERE IS GOOD WARM ADVECTION.
ANOTHER COLD FRONT MOVES THROUGH LATE SUNDAY BUT TEMPERATURES SHOULD
ONLY BE A LITTLE COOLER FOR MONDAY.
&&
.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1226 AM CDT TUE MAR 24 2015
PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD LIES WITHIN THE FIRST
12 HOURS. ELEVATED CONVECTION ONGOING TO THE SOUTH OF THE TERMINAL
AREA...AND SHORT TERM MODELS SHOW THAT TO REMAIN THE CASE FOR AT
LEAST A LITTLE WHILE LONGER...BUT BETWEEN THAT ACTIVITY PUSHING
NORTH AND ADDITIONAL SHOWERS SLIDING IN FROM THE WEST...EXPECT AT
SOME POINT THIS MORNING THERE TO BE SOME AFFECT ON THE TERMINAL
AREAS. CONFIDENCE REMAINS LOW...AND KEPT A VCTS MENTION
GOING...WITH JUST A TEMPO MENTION OF -SHRA. WILL SEE HOW THINGS
EVOLVE OVER THE NEXT COUPLE HOURS AND ADJUST AS NECESSARY. ALSO
NOT OUT OF THE QUESTION THAT MVFR CEILINGS/VISIBILITIES WILL
DEVELOP EARLY THIS MORNING...AND CONTINUED THAT MENTION.
CONDITIONS DO LOOK TO IMPROVE NEAR/AFTER MIDDAY...WHEN THE MAIN
UPPER LEVEL TROUGH PUSHES THINGS EAST OF THE TERMINALS.
&&
.FIRE WEATHER...
ISSUED AT 321 PM CDT MON MAR 23 2015
SITUATION MARGINAL FOR RED FLAG CONDITIONS ON TUESDAY AFTERNOON.
THE AREA OF CONCERN WILL BE IN THE SOUTHWEST PART OF THE CWA.
LOOKS LIKE WINDS WILL MEET CRITERIA BUT RH VALUES WILL BE CLOSE.
PART OF THE DIFFICULTY LIKES WITH THE SPEED OF THE SYSTEM WITH BIG
DIFFERENCES IN THE MODELS 24 HOURS OUT. FOR NOW WILL GO WITH A
FIRE WEATHER WATCH AND HOPE PICTURE BECOMES A LITTLE MORE CLEAR
TONIGHT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NEZ082.
KS...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
KSZ005-017-018.
&&
UPDATE...ROSSI
SHORT TERM...EWALD
LONG TERM...JCB
AVIATION...ADP
FIRE WEATHER...EWALDHazardous weather outlook, Mar 23, 3:37 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 337 PM CDT MON MAR 23 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 337 PM CDT MON MAR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. INCREASING THUNDERSTORM CHANCES WILL SPREAD ACROSS THE OUTLOOK AREA...STARTING IN NORTH CENTRAL KANSAS THIS EVENING AND EXPANDING NORTH TO INCLUDE THE REST OF THE AREA TONIGHT. PRIMARILY ALONG AND SOUTH OF THE NEBRASKA AND KANSAS STATE LINE...A FEW THUNDERSTORMS COULD BE ON THE STRONG TO MARGINALLY SEVERE SIDE...WITH HAIL NEAR THE SIZE OF QUARTERS THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED...NON SEVERE THUNDERSTORMS REMAIN POSSIBLE ON TUESDAY. TUESDAY AFTERNOON...NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH AND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE FORECAST WEST OF A LINE FROM KEARNEY NEBRASKA TO BELOIT KANSAS. THE COMBINATION OF THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROMOTE NEAR CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS SOUTHWEST OF A LINE FROM BEAVER CITY NEBRASKA TO PHILLIPSBURG AND OSBORNE KANSAS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) EWALD/JCB
In the hours before
Special weather statement, Mar 24, 12:13 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1213 AM CDT TUE MAR 24 2015
KSZ007-240530-
JEWELL KS-
1213 AM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEWELL COUNTY UNTIL
1230 AM CDT...
AT 1212 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORMOSO...OR 18 MILES WEST OF BELLEVILLE...MOVING NORTHEAST AT
40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORMOSO AND LOVEWELL STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3972 9801 3987 9813 3996 9794 3996 9793
3975 9793
TIME...MOT...LOC 0512Z 242DEG 34KT 3984 9798
FAYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:13 AM CDT | Special Weather Statement | GID | Jewell | 17 min |
| Mar 24, 4:16 AM CDT | Special Weather Statement | GID | Jewell | 29 min |
Nearby
Red Flag Warnings in Kansas, 2015Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.